MAUDE Adverse Event Report: CVRX, INC BAROSTIM NEO2; CAROTID SINUS LEAD

CVRX, INC BAROSTIM NEO2; CAROTID SINUS LEAD
Model Number 1036
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Swelling/ Edema (4577)
Date of Event 11/05/2025
Type of Reportable Event Serious Injury
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Following implant, the patient experienced difficulty swallowing and swelling at the neck incision.The certified physician assistant ruled out an infection as the patient's white blood cell count was not elevated.A ct was performed and revealed fluid and gas collection along the left neck stimulator lead and anterior to left carotid space.Per the opinion of the physician, based on the imaging results the root cause of the event was related to abscess.The patient was put on antibiotics, and an aspiration of the abscess was performed.The patient was seen for a follow up on 19-dec-2025 and it was confirmed that they were doing well.The patient reported that they were hospitalized for a high fever and confusion on (b)(6) 2025.The patient was seen for a follow up on 16-jan-2026 and they reported that the difficulty swallowing and difficulty of pressing their lips together resolved and the swelling was reduced.
 
Additional Manufacturer Narrative
While analysis was unable to be performed as the device was not returned, per the opinion of the physician, based on the imaging results the root cause of the event was related to an abscess.The device history and sterilization record for this device serial number has been reviewed.No issues or discrepancies were noted during this review that would have contributed to the reported event.The device met material, assembly, and quality control requirements.Cvrx id# (b)(4).
 
Event or Problem Description
A barostim system was implanted on (b)(6) 2025.Following implant, the patient experienced difficulty swallowing and swelling at the neck incision.The certified physician assistant ruled out an infection as the patient's white blood cell count was not elevated.A ct was performed and revealed fluid and gas collection along the left neck stimulator lead and anterior to left carotid space.Per the opinion of the physician, based on the imaging results the root cause of the event was related to abscess.The patient was put on antibiotics, and an aspiration of the abscess was performed.The patient was seen for a follow up on (b)(6) 2025 and it was confirmed that they were doing well.The patient reported that they were hospitalized for a high fever and confusion on (b)(6) 2025 unrelated to barostim.The patient was seen for a follow up on (b)(6) 2026 and they reported that the difficulty swallowing and difficulty of pressing their lips together resolved and the swelling was reduced.As of (b)(6) 2026, it was confirmed that the patient was doing well.
 
Additional Manufacturer Narrative
Updated fileds: b4, b5, g3, g6, h2, h11.Cvrx id# (b)(4).

Brand Name
BAROSTIM NEO2
Common Device Name
CAROTID SINUS LEAD
Manufacturer (Section D)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer (Section G)
CVRX, INC
9201 west broadway avenue
suite 650
minneapolis MN 55445
Manufacturer Contact
vincent mbibi
9201 west broadway avenue
suite 650
minneapolis, MN 55445
MDR Report Key24326559
Report Number3007972010-2026-00016
Device Sequence Number15964952
Product Code DSR
UDI-Device Identifier00859144004463
UDI-Public(01)00859144004463(17)261105
Combination Product (Y/N)N
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
P180050
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician Assistant
Type of Report Initial,Followup
Report Date (Section B) 04/23/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number1036
Device Catalogue Number100063-212
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/16/2026
Supplement Date Received by Manufacturer03/26/2026
Initial Report FDA Received Date02/12/2026
Supplement Report FDA Received Date04/23/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age73 YR
Patient SexFemale
Patient RaceWhite